Alert archive / New Mexico / Red Flag Warnings in 2012
Red Flag Warning 17, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Mar 17, 2012, 6:57 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Mar 18, 2012, 11:00 AM MDT. It was in force for 9 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 17, 2012, 6:57 AM MDT (12:57 UTC)
- In effect from
- Mar 18, 2012, 11:00 AM MDT
- Expired
- Mar 18, 2012, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 12:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 1:44 PM MDT | NON-TSTM WND GST 68 | 6 Ne Las Vegas, NM | KLVS ASOS. |
| Mar 18, 1:53 PM MDT | HIGH SUST WINDS 48 | 6 Ne Las Vegas, NM | KLVS ASOS. |
| Mar 18, 3:30 PM MDT | NON-TSTM WND GST 60 | 2 S Roy, NM | |
| Mar 18, 8:09 PM MDT | NON-TSTM WND GST 71 | 2 Ene Clayton, NM | KCAO ASOS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 1.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 233 J/kg
- Mixed-layer CIN
- -348 J/kg
- Mixed-layer LCL
- 1993 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
941 WWUS85 KABQ 171257 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 657 AM MDT SAT MAR 17 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FOR ALL AREAS BELOW SIGNIFICANT SNOW PACK DUE TO LOW HUMIDITIES AND STRONG WINDS... ...RED FLAG WARNING IN EFFECT SUNDAY FROM 11 AM TO 8 PM MDT FOR THE EASTERN PLAINS DUE TO LOW HUMIDITIES AND STRONG WINDS... .CRITICAL TO EXTREME FIRE WEATHER GROWTH CONDITIONS WILL OCCUR TODAY FOR MUCH OF NORTHERN AND CENTRAL NEW MEXICO BELOW SIGNIFICANT SNOW PACK. VERY LOW HUMIDITY...WELL ABOVE NORMAL TEMPERATURES... AN UNSTABLE ATMOSPHERE AND GUSTY WINDS WILL PREVAIL ACROSS THE AREA ON SATURDAY. CRITICAL CONDITIONS WILL RETURN TO THE EASTERN PLAINS ON SUNDAY. STRONGER WINDS ARE EXPECTED AREA WIDE SUNDAY ALTHOUGH TEMPERATURES WILL COOL SOME AND HUMIDITIES WILL RISE. NMZ104-108-172130- /O.UPG.KABQ.FW.A.0016.120318T1700Z-120319T0200Z/ /O.NEW.KABQ.FW.W.0017.120318T1700Z-120319T0200Z/ /O.CON.KABQ.FW.W.0016.120317T1800Z-120318T0300Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 657 AM MDT SAT MAR 17 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AREA AND TIMING...THE EASTERN PLAINS WILL HAVE CRITICAL TO EXTREME CONDITIONS DEVELOP BY MIDDAY TODAY AND BECOME WIDESPREAD BY MID AFTERNOON...THEN DIMINISH AFTER SUNSET. EXTREME CONDITIONS FROM AROUND SANTA ROSA TO CONCHAS...ROY AND CLAYTON. ANOTHER ROUND OF CRITICAL FIRE WEATHER CONDITIONS IS EXPECTED BY LATE MORNING SUNDAY THROUGH THE EARLY EVENING. * 20 FOOT WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH TODAY AND 25 TO 40 MPH WITH GUSTS OF 55 TO 60 MPH SUNDAY. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 8 PERCENT TODAY AND 10 TO 15 PERCENT SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THESE RED FLAG WARNINGS. && $$ NMZ102-172130- /O.EXA.KABQ.FW.W.0016.120317T1800Z-120318T0300Z/ NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- 657 AM MDT SAT MAR 17 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AREA AND TIMING...THE NORTH CENTRAL MOUNTAINS BELOW SIGNIFICANT SNOW PACK WILL HAVE CRITICAL CONDITIONS DEVELOP AROUND MIDDAY TODAY AND BECOME WIDESPREAD BY MID AFTERNOON...THEN DIMINISH AFTER SUNSET. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS BETWEEN 40 AND 45 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 8 TO 15 PERCENT. LOWEST READINGS AROUND SANTA FE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ101-103-105>107-109-172130- /O.CON.KABQ.FW.W.0016.120317T1800Z-120318T0300Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 657 AM MDT SAT MAR 17 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AREA AND TIMING...MOST OF WESTERN AND CENTRAL NEW MEXICO BELOW SIGNIFICANT SNOW PACK. CRITICAL CONDITIONS WILL DEVELOP AROUND MIDDAY TODAY AND BECOME WIDESPREAD BY MID AFTERNOON...THEN DIMINISH AFTER SUNSET. AN AREA OF EXTREME FIRE WEATHER CONDITIONS LATER THIS AFTERNOON ACROSS EASTERN PORTIONS OF THE NORTHEAST HIGHLANDS. * 20 FOOT WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 6 TO 15 PERCENT. LOWEST READINGS IN THE MIDDLE RIO GRANDE VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 40
3 follow-up statements
647 WWUS85 KABQ 172037 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 237 PM MDT SAT MAR 17 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT FOR ALL AREAS BELOW SIGNIFICANT SNOW PACK DUE TO LOW HUMIDITIES AND STRONG WINDS... ...RED FLAG WARNING IN EFFECT SUNDAY FROM 11 AM TO 8 PM MDT FOR THE EASTERN PLAINS DUE TO LOW HUMIDITIES AND STRONG WINDS... .CRITICAL TO EXTREME FIRE WEATHER GROWTH CONDITIONS WILL PERSIST INTO THIS EVENING FOR MUCH OF NORTHERN AND CENTRAL NEW MEXICO BELOW SIGNIFICANT SNOW PACK. VERY LOW HUMIDITY...WELL ABOVE NORMAL TEMPERATURES AND GUSTY WINDS AREA WIDE SATURDAY WILL BE MAINLY CONFINED TO THE EASTERN PLAINS SUNDAY. STRONGER WINDS ARE EXPECTED AREA WIDE SUNDAY BUT TEMPERATURES WILL COOL AND HUMIDITIES RISE IN WESTERN NEW MEXICO. NMZ104-108-180400- /O.CON.KABQ.FW.W.0016.000000T0000Z-120318T0300Z/ /O.CON.KABQ.FW.W.0017.120318T1700Z-120319T0200Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 237 PM MDT SAT MAR 17 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING AND BE IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY. * AREA AND TIMING...THE EASTERN PLAINS WILL HAVE CRITICAL TO EXTREME CONDITIONS GRADUALLY DIMINISH AFTER SUNSET. EXTREME CONDITIONS ARE POSSIBLE FROM AROUND SANTA ROSA TO CONCHAS...ROY AND CLAYTON. ANOTHER ROUND OF CRITICAL FIRE WEATHER CONDITIONS IS EXPECTED FROM LATE MORNING SUNDAY THROUGH SUNDAY EVENING. * 20 FOOT WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH TODAY AND 30 TO 40 MPH WITH GUSTS OF 60 TO 65 MPH SUNDAY. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 8 PERCENT TODAY AND 8 TO 15 PERCENT SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THESE RED FLAG WARNINGS. && $$ NMZ101>103-105>107-109-180300- /O.CON.KABQ.FW.W.0016.000000T0000Z-120318T0300Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 237 PM MDT SAT MAR 17 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AREA AND TIMING...MOST OF WESTERN AND CENTRAL NEW MEXICO BELOW SIGNIFICANT SNOW PACK. CRITICAL CONDITIONS WILL DIMINISH AFTER SUNSET. AN AREA OF EXTREME FIRE WEATHER CONDITIONS IS POSSIBLE SATURDAY AFTERNOON ACROSS EASTERN PORTIONS OF THE NORTHEAST HIGHLANDS. * 20 FOOT WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 6 TO 15 PERCENT WITH THE LOWEST READINGS IN THE MID RIO GRANDE VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
058 WWUS85 KABQ 180258 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 858 PM MDT SAT MAR 17 2012 ...RED FLAG WARNING REMAINS IN EFFECT SUNDAY FROM 11 AM TO 8 PM MDT FOR THE EASTERN PLAINS DUE TO LOW HUMIDITIES AND STRONG WINDS... .VERY LOW HUMIDITY...ABOVE NORMAL TEMPERATURES AND STRONG AND GUSTY SOUTHWEST WINDS SUNDAY WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS OVER THE EASTERN PLAINS. STRONG WINDS ARE EXPECTED OVER WESTERN AND CENTRAL NEW MEXICO SUNDAY BUT TEMPERATURES ARE EXPECTED TO BE COOLER WITH RISING HUMIDITIES DUE TO INCREASING CHANCES FOR PRECIPITATION. NMZ104-108-181400- /O.EXP.KABQ.FW.W.0016.000000T0000Z-120318T0300Z/ /O.CON.KABQ.FW.W.0017.120318T1700Z-120319T0200Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 858 PM MDT SAT MAR 17 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY. * AREA AND TIMING...CRITICAL CONDITIONS WILL DEVELOP OVER THE EASTERN PLAINS LATE SUNDAY MORNING AND CONTINUE THROUGH THE AFTERNOON BEFORE DIMINISHING SUNDAY EVENING. * 20 FOOT WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS TO 55 MPH. * RELATIVE HUMIDITY...7 TO 13 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ101>103-105>107-109-180400- /O.EXP.KABQ.FW.W.0016.000000T0000Z-120318T0300Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 858 PM MDT SAT MAR 17 2012 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... ALTHOUGH THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE...LOCALIZED CRITICAL CONDITIONS WILL BE POSSIBLE FOR THE REST OF THE EVENING AS TEMPERATURES REMAIN MILD AND WINDS START TO STRENGTHEN IN ADVANCE OF A STORM SYSTEM. $$
119 WWUS85 KABQ 181232 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 632 AM MDT SUN MAR 18 2012 ...RED FLAG WARNING REMAINS IN EFFECT TODAY FROM 11 AM TO 8 PM MDT FOR THE EASTERN PLAINS AND NORTHEAST HIGHLANDS DUE TO LOW HUMIDITIES AND STRONG WINDS... .VERY LOW HUMIDITY...ABOVE NORMAL TEMPERATURES AND STRONG...GUSTY SOUTHWEST WINDS TODAY WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS OVER THE NORTHEAST HIGHLANDS AND PLAINS...AND EAST CENTRAL PLAINS. STRONG WINDS ARE EXPECTED OVER WESTERN AND CENTRAL NEW MEXICO TODAY BUT TEMPERATURES ARE EXPECTED TO BE COOLER WITH RISING HUMIDITIES AND INCREASING CHANCES FOR PRECIPITATION. NMZ103-190200- /O.EXA.KABQ.FW.W.0017.120318T1700Z-120319T0200Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- 632 AM MDT SUN MAR 18 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR THE EASTERN PORTION OF THE NORTHEAST HIGHLANDS... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR THE EASTERN PORTION OF THE NORTHEAST HIGHLANDS. * AREA AND TIMING...CRITICAL CONDITIONS WILL DEVELOP OVER THE NORTHEAST HIGHLANDS LATE THIS MORNING AND CONTINUE THROUGH THE AFTERNOON BEFORE DIMINISHING THIS EVENING. FAVORED AREA IS ALONG AND EAST OF INTERSTATE 25. * 20 FOOT WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS OF 50 TO 55 MPH. * RELATIVE HUMIDITY...12 TO 17 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ104-108-190200- /O.CON.KABQ.FW.W.0017.120318T1700Z-120319T0200Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 632 AM MDT SUN MAR 18 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. * AREA AND TIMING...CRITICAL CONDITIONS WILL DEVELOP OVER THE NORTHEAST AND EAST CENTRAL PLAINS LATE THIS MORNING AND CONTINUE THROUGH THE AFTERNOON BEFORE DIMINISHING THIS EVENING. * 20 FOOT WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS TO 55 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 40
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 17, 3:27 AM MDT, 3 hours 30 minutes earlier.
Area forecast discussion, Mar 17, 3:27 AM MDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 327 AM MDT SAT MAR 17 2012 .DISCUSSION... WIND AND WINTER TO MAKE A RETURN TO THE LAND OF ENCHANTMENT THIS WEEKEND...AND CONTINUE INTO EARLY NEXT WEEK. CURRENTLY...GULF MOISTURE HAS SLOSHED BACK INTO THE SOUTHEAST ZONES THIS MORNING...RESULTING IN LOW CLOUDINESS ONCE AGAIN. THIS MOISTURE SHOULD QUICKLY MIX OUT TODAY AS TEMPS SOAR TO NEAR RECORD HIGHS FOR THE FOURTH DAY IN A ROW FOR SOME LOCALES. STRONG MIXING SHOULD ALLOW FOR SOME OF THE 30-40KT MOMENTUM AT 700 MB TO MAKE IT DOWN TO THE SURFACE. AIDING THE STRONG WIND POTENTIAL WILL BE AN INCREASING SURFACE GRADIENT. WILL KEEP WIND ADVISORY GOING FOR TODAY...THOUGH OVERALL...LOOKS FAIRLY MARGINAL...ESPECIALLY WHEN COMPARED TO THE FOLLOWING DAY. SUNDAY WILL BE THE MOST COMPLICATED DAY OF THE BUNCH...THOUGH THE ACTIVE WEATHER WILL CONTINUE INTO MONDAY. AS THE UPPER LEVEL TROUGH MOVES INTO THE GREAT BASIN ON SUNDAY...MID LEVEL WINDS INCREASE TO NEAR 50KT BY EARLY SUNDAY MORNING. THUS...AS SOON AS DAYTIME MIXING COMMENCES...SHOULD SEE STRONG WINDS GET STARTED EARLY. PREVIOUS SHIFT ISSUED A HIGH WIND WATCH FOR A LARGE PORTION OF THE AREA. WILL LEAVE HIGH WIND WATCH LARGELY INTACT...THOUGH SUSPECT SOME OF THIS AREA WILL BE CONVERTED TO WIND ADVISORIES DURING LATER SHIFTS. BEST BET FOR HIGH WINDS SHOULD BE ROUGHLY FROM THE SW AND SC MTNS...N/NE TO THE SANDIAS...TO NEAR KLVS AND KRTN. THE MESSY AND COMPLICATED PORTION OF THIS FORECAST ARISES AS PRECIPITATION MOVES INTO THE WESTERN ZONES SUNDAY AFTERNOON WITH STRONG FGEN FORCING. FORECAST SOUNDINGS ACROSS THE WEST SUGGEST THAT NOT ONLY WILL MAX TEMPS OCCUR DURING THE LATE MORNING...BUT WILL BE NEAR OR BELOW FREEZING BY MID TO LATE AFTERNOON. THUS HAVE OPTED TO BACK UP THE END TIME OF THE HIGH WIND WATCH ACROSS THE WEST FROM 22Z TO 20Z ON SUNDAY...THEN BEGIN A WINTER STORM WATCH AT 20Z SUNDAY AND RUN IT THROUGH 06Z TUESDAY. SNOW IS DEFINITELY GOING TO BE TRICKY. IT MAY BE HARD TO STICK INITIALLY DUE TO WARM ANTECEDENT CONDITIONS...THOUGH IF IT COMES DOWN FAST AND FURIOUS...THAT MAY NOT MATTER...ESPECIALLY TO SECONDARY ROADS. STILL LOOKS LIKE THERE WILL BE SOME DECENT INSTABILITY DUE TO THE ABNORMALLY COLD TEMPS ALOFT FOR THIS TIME OF YEAR. THUS...ISOLATED THUNDER REMAINS A POSSIBILITY...AND THEREFORE LOCALLY ENHANCED SNOW RATES ARE ALSO POSSIBLE. GREATEST ACCUMULATIONS SHOULD OCCUR BETWEEN 20Z SUN AND 06Z MON. HOWEVER...SHOWER ACTIVITY WILL CONTINUE INTO MONDAY. INSTABILITY WILL ALSO RETURN...THUS ISOLATED THUNDER AND LOCALLY HIGHER SNOWFALL RATES REMAIN POSSIBLE ON MONDAY. LOCALLY SIGNIFICANT ACCUMULATIONS MAY STILL OCCUR MONDAY. THE UPPER LEVEL SYSTEM MAY CLOSE OFF MONDAY NIGHT OVER EAST CENTRAL NM BEFORE EXITING ON TUESDAY. SOME WRAP AROUND PRECIPITATION IS POSSIBLE FOR THE EASTERN PLAINS ON TUESDAY. IN ADDITION TO THE WIND AND SNOW...IT SHOULD ALSO BE REITERATED THAT MUCH COLDER TEMPS WILL RETURN TO THE STATE. MONDAYS HIGH TEMPERATURES WILL BE 10 TO 25 DEGREES BELOW NORMAL...A SHARP CONTRAST FROM TODAYS TEMPS WHICH WILL BE 10 TO 20 DEGREES ABOVE NORMAL. A SLOW WARMING TREND WILL RETURN LATE NEXT WEEK AFTER THE STORM SYSTEM PASSES. 34 && .AVIATION... VFR CONDITIONS ARE EXPECTED ACROSS MOST OF OUR AREA THROUGH 12Z SUNDAY. EXCEPTIONS WILL BE THE LOWER PECOS RIVER VALLEY INCLUDING ROSWELL AND MUCH OF ROOSEVELT AND CURRY COUNTIES INTO QUAY COUNTY. THESE AREAS WILL HAVE IFR TO LIFR CONDITIONS DUE TO CIGS AND VSBYS THROUGH ABOUT 16Z. CLOSE CALL FOR TUCUMCARI BUT WILL KEEP THEM VFR. LOCAL MVFR CONDITIONS POSSIBLE OVER FAR WEST AND NORTHWEST HIGH TERRAIN TOWARD DAYBREAK SUNDAY. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. CHJ && .FIRE WEATHER... RED FLAG WARNING THIS AFTERNOON AND EVENING FOR ALL AREAS BELOW SIGNIFICANT SNOWPACK DUE TO VERY LOW HUMIDITIES AND STRONG WINDS. RED FLAG WARNING LATE SUNDAY MORNING THROUGH EARLY EVENING FOR THE EASTERN PLAINS DUE TO LOW HUMIDITIES AND STRONG WINDS. TODAY WILL BE A CRITICAL TO EXTREME FIRE WEATHER DAY FOR ALL AREAS BELOW THE SIGNIFICANT SNOWPACK. DEEP MIXING WILL CREATE SOUTH TO SOUTHWEST WINDS ABOVE 20 MPH AND WILL COMBINE WITH EXTREMELY LOW DEWPOINTS AND RH VALUES...AND TEMPERATURES UP TO 20 DEGREES ABOVE SEASONAL AVERAGES. AN UNSTABLE ATMOSPHERE WILL ALSO BE PRESENT RESULTING IN HAINES VALUES OF 5 OR 6 NEARLY EVERYWHERE. AN AREA OF EXTREME FIRE DANGER WILL EXIST LATE THIS AFTERNOON FROM ROUGHLY CLINES CORNERS TO FAR NORTHEAST NEW MEXICO. THIS COMBINATION OF CRITICAL FIRE WEATHER CONDITIONS TODAY IS A RESULT OF A DEEP TROUGH ALOFT DIVING SOUTH THROUGH CALIFORNIA AND THE GREAT BASIN. THE TOUGH WILL CRASH INTO NORTHWEST NEW MEXICO STARTING SUNDAY BUT GENERATE VERY STRONG WINDS...SURFACE AND ALOFT...FOR NEARLY ALL AREAS SUNDAY AHEAD OF THE TROUGH. ANOTHER DAY OF CRITICAL FIRE WEATHER CONDITIONS WILL TAKE PLACE IN THE EASTERN NEW MEXICO PLAINS STARTING LATE MORNING SUNDAY. COLDER AIR AND CHANCES FOR RAIN AND SNOW WILL DEVELOP OVER THE WESTERN THIRD OF OUR AREA SUNDAY AFTERNOON...THEN SPREAD EAST TO CENTRAL NEW MEXICO SUNDAY NIGHT. RH VALUES WILL BE HIGH ENOUGH OVER WESTERN AND CENTRAL AREAS TO PRECLUDE CRITICAL FIRE WEATHER CONDITIONS. THE NORTHERN AND WESTERN NEW MEXICO MOUNTAINS WILL SEE A RETURN TO WINTER FOR SUNDAY NIGHT INTO MONDAY AS COLD AIR AND SNOW SHOWERS PREVAIL. THE REST OF OUR AREA WILL EXPERIENCE TEMPERATURES 10 TO 25 DEGREES BELOW SEASONAL NORMALS BY MONDAY AS THE TROUGH ALOFT BOTTOMS OUT OVER NEW MEXICO AND COLORADO. WINDS WILL REMAIN BRISK MONDAY ACROSS THE SOUTH AND EAST PARTS OF THE REGION. THE WINTER-LIKE TROUGH DEPARTS TUESDAY BUT LEAVES BEHIND ONE MORE COOLER-THAN-NORMAL DAY BEFORE A WARMING AND DRYING TREND STARTS WEDNESDAY AND CONTINUES INTO NEXT WEEKEND. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 70 39 50 27 / 0 10 70 50 DULCE........................... 66 33 52 22 / 0 10 80 60 CUBA............................ 66 34 51 21 / 0 0 60 60 GALLUP.......................... 66 37 45 21 / 0 20 90 70 EL MORRO........................ 62 32 44 18 / 0 5 80 80 GRANTS.......................... 68 37 51 22 / 0 5 60 60 QUEMADO......................... 67 36 46 23 / 0 5 70 80 GLENWOOD........................ 72 34 50 23 / 0 5 60 50 CHAMA........................... 60 27 46 19 / 0 5 90 80 LOS ALAMOS...................... 63 38 52 30 / 0 0 30 60 PECOS........................... 64 35 53 25 / 0 0 10 30 CERRO/QUESTA.................... 64 31 54 23 / 0 0 40 60 RED RIVER....................... 55 33 46 20 / 0 0 50 60 ANGEL FIRE...................... 57 32 49 22 / 0 0 30 60 TAOS............................ 65 32 56 26 / 0 0 30 50 MORA............................ 64 38 54 26 / 0 0 10 30 ESPANOLA........................ 71 36 60 26 / 0 0 20 40 SANTA FE........................ 66 39 56 28 / 0 0 20 40 SANTA FE AIRPORT................ 69 37 59 27 / 0 0 20 40 ALBUQUERQUE FOOTHILLS........... 71 44 61 33 / 0 0 20 40 ALBUQUERQUE HEIGHTS............. 72 46 63 34 / 0 0 20 40 ALBUQUERQUE VALLEY.............. 74 43 64 31 / 0 0 20 40 ALBUQUERQUE WEST MESA........... 73 45 63 33 / 0 0 20 40 LOS LUNAS....................... 74 41 63 30 / 0 0 20 40 RIO RANCHO...................... 72 45 61 34 / 0 0 20 40 SOCORRO......................... 78 45 63 33 / 0 0 20 40 SANDIA PARK/CEDAR CREST......... 68 40 58 29 / 0 0 30 60 TIJERAS......................... 70 42 60 31 / 0 0 30 50 MORIARTY/ESTANCIA............... 70 40 57 29 / 0 0 10 30 CLINES CORNERS.................. 68 40 58 25 / 0 0 5 30 GRAN QUIVIRA.................... 70 42 59 29 / 0 0 10 40 CARRIZOZO....................... 73 41 62 30 / 0 0 5 30 RUIDOSO......................... 65 41 58 27 / 0 0 10 40 CAPULIN......................... 73 37 62 31 / 0 0 0 10 RATON........................... 76 37 66 32 / 0 0 5 10 SPRINGER........................ 75 42 64 34 / 0 0 5 10 LAS VEGAS....................... 70 39 60 26 / 0 0 10 20 CLAYTON......................... 80 46 73 37 / 0 0 0 10 ROY............................. 74 45 67 37 / 0 0 0 10 CONCHAS......................... 79 48 72 41 / 0 0 0 10 SANTA ROSA...................... 79 46 70 40 / 0 0 0 10 TUCUMCARI....................... 85 49 78 43 / 0 0 0 10 CLOVIS.......................... 82 47 78 39 / 0 0 0 10 PORTALES........................ 83 46 80 40 / 0 0 0 10 FORT SUMNER..................... 85 49 79 39 / 0 0 0 10 ROSWELL......................... 87 48 79 41 / 0 0 0 10 PICACHO......................... 80 46 71 36 / 0 0 0 10 ELK............................. 75 44 65 35 / 0 0 5 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ101>109. WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES... NMZ502-505-506-508-512>515-521-523-524-526>533-539-540. HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES...NMZ521-523-524-526-539-540. HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES...NMZ507-512>515-518>520-522-525-527>538. RED FLAG WARNING FROM 11 AM TO 8 PM MDT SUNDAY FOR THE FOLLOWING ZONES...NMZ104-108. HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR THE FOLLOWING ZONES...NMZ502-505-506-508-511. WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING FOR THE FOLLOWING ZONES...NMZ502>506-508>511. && 34/40
Hazardous weather outlook, Mar 17, 6:00 AM MDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT MAR 17 2012 NMZ501>540-181200- ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS- CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY- EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS- FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY- JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY- NORTHEAST HIGHLANDS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY- RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY- SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY- SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY- UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 600 AM MDT SAT MAR 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG WINDS AND VERY LOW HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS ALL OF NORTHERN AND CENTRAL NEW MEXICO. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE LIKELY ACROSS THE WEST CENTRAL AND SOUTHWEST MOUNTAINS AS WELL AS ALONG AND JUST EAST OF THE CENTRAL MOUNTAIN CHAIN. BLOWING DUST MAY REDUCE VISIBILITIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDESPREAD WIND GUSTS BETWEEN 50 AND 60 MPH WILL BE POSSIBLE ON SUNDAY. BLOWING DUST MAY SIGNIFICANTLY REDUCE VISIBILITIES ACROSS CENTRAL AND EASTERN NEW MEXICO. THE STRONG WINDS COMBINED WITH LOW HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS. BY SUNDAY AFTERNOON...A STRONG COLD FRONT WILL BRING MUCH COLDER TEMPERATURES AND PRECIPITATION TO WESTERN NEW MEXICO. PRECIPITATION SHOULD RAPIDLY TURN TO SNOW BY SUNDAY EVENING AND WILL CONTINUE THROUGH MONDAY BEFORE DIMINISHING. SIGNIFICANT SNOW ACCUMULATIONS WILL BE POSSIBLE ACROSS PORTIONS OF WESTERN NEW MEXICO. AREAS OF BLOWING AND DRIFTING SNOW MAY ADVERSELY IMPACT TRAVEL. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT STRONG WIND GUSTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 4:00 AM MDT | Winter Storm Watch | ABQ | 24 hr |
Nearby
Red Flag Warnings in New Mexico, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.